From Baltimore, Maryland, USA:
I recently received an injection of penicillin, and I experienced pain around the injection site which radiated down my leg for three days. Do people with diabetes who inject insulin experience the persistent pain like I experienced from the antibiotic? I am curious since I administer four injections of insulin per day to my four year old son.
People with diabetes shouldn't have any altered sensations from injections, nor should folks without diabetes. A penicillin injection is in the deep muscle. That has a tendency to be quite sore for sometimes a week. In addition, the pain can radiate down the leg if a nerve in the muscle is irritated by the injection or the penicillin. That pain will subside and is not unusual with a penicillin injection.
Injections of insulin are given into fat -- not muscle. They are typically painless when given with appropriate technique.
Original posting 11 Jan 2002
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.